MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 221093
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd bbl¿ trypticase¿ soy broth bottles contained suspended particles that have similar appearance to fungal infection.The following information was provided by the initial reporter: they noticed that all the bottles contain suspended particles.It is quite disturbing for them because the fungal infection can produce a similar appearance.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 investigation summary material 221093 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 2307797 was satisfactory per internal procedures.Formulation, filling, torqueing, and autoclaving processes were within specifications.In process checks were performed during manufacturing at designated intervals per procedures.Qc inspection and testing were satisfactory at time of release.The release testing that is performed on this product does include media appearance.No foreign objects were observed in qc samples at the time of release.If foreign matter had been noted during qc testing, the product would have been placed on quality notification and further analysis including 100% inspection of the batch would have been conducted.Color and clarity of this product is also evaluated prior to release to ensure to ensure that they conform to typical levels.The appearance of this batch was satisfactory per internal procedures.As part of the release criteria for this product, the bhr is reviewed to confirm the following: the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.All autoclave parameters conformed to the validated cycle parameters for this product.The minimum f0 for this product was met.The complaint history was reviewed, and no other complaints have been taken on this batch.Retention samples from batch 2307797 (10 tubes) were available for inspection.No media defects were observed in 10/10 retention samples.No signs of turbidity or foreign material was observed in the retention samples.The color and clarity of the media was light yellow to medium tan, yellow; clear to trace hazy as described in the certificate of analysis.For investigation, two retentions tubes went into incubation.One retention tube was incubated at 33 to 37 degrees celsius, and one retention tube was incubated at 20 to 25 degrees celsius.Both tubes showed no signs of turbidity/change in media appearance or microbial growth at seven days of incubation.The media broth appearance remained light yellow to medium tan, yellow; clear to trace hazy as described in the certificate of analysis.One photo and video were received to assist with the investigation: the photo shows one tube from batch 2307797.The media in the tube is light yellow to medium tan, yellow; clear to trace hazy as described in the certificate of analysis.The video shows one tube from batch 2307797.The media appears light yellow to medium tan, yellow; clear to trace hazy as described in the certificate of analysis, however, there does appear to be a tiny white particle in the media.No returns were received to assist with the investigation.This complaint can be confirmed based on the evidence provided by the video received.Bd will continue to trend complaints for foreign material/particles.No additional actions are indicated at this time.

Brand Name
BD BBL¿ TRYPTICASE¿ SOY BROTH
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16579926
Report Number1119779-2023-00308
Device Sequence Number4747494
Product Code JSG
UDI-Device Identifier30382902210932
UDI-Public30382902210932
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/05/2024
Device Model Number221093
Device Catalogue Number221093
Device Lot Number2307797
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer03/27/2023
Initial Report FDA Received Date03/20/2023
Supplement Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown